Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 470, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 25, 2012, 9:19 PM CDT for 4 counties in Oklahoma. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2012, 9:19 PM CDT (02:19 UTC)
- Expired
- Sep 25, 2012, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 45 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 9:23 PM CDT | TSTM WND GST 80 | Altus Air Force Base, OK | |
| Sep 25, 9:26 PM CDT | TSTM WND GST 66 | Altus Air Force Base, OK | |
| Sep 25, 9:26 PM CDT | HAIL 1 | Altus, OK | |
| Sep 25, 10:05 PM CDT | HAIL 1 | 3 W Manitou, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 7:29 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2770 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
870
WUUS54 KOUN 260219
SVROUN
OKC031-065-075-141-260315-
/O.NEW.KOUN.SV.W.0470.120926T0219Z-120926T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
ISSUED BY NATIONAL WEATHER SERVICE TULSA OK
919 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA
CENTRAL JACKSON COUNTY IN SOUTHWEST OKLAHOMA
SOUTHERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA
NORTHERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 1015 PM CDT
* AT 918 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR ALTUS...MOVING EAST AT
30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FRIENDSHIP...
HUMPHREYS...HEADRICK...TIPTON...TOM STEED RESERVOIR...MANITOU...
MOUNTAIN PARK AND SNYDER.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3472 9943 3473 9943 3473 9944 3474 9943
3482 9876 3442 9876 3453 9945 3472 9945
TIME...MOT...LOC 0220Z 270DEG 26KT 3464 9929
$$1 follow-up statement
467 WWUS54 KOUN 260238 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 938 PM CDT TUE SEP 25 2012 OKC031-065-075-141-260315- /O.CON.KOUN.SV.W.0470.000000T0000Z-120926T0315Z/ TILLMAN OK-COMANCHE OK-KIOWA OK-JACKSON OK- 938 PM CDT TUE SEP 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR NORTHWESTERN TILLMAN...EXTREME WESTERN COMANCHE...SOUTH CENTRAL KIOWA AND NORTHEASTERN JACKSON COUNTIES... AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR ALTUS AIR FORCE BASE...MOVING EAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... ALTUS...SNYDER...TIPTON...MOUNTAIN PARK...MANITOU...HEADRICK... ALTUS AIR FORCE BASE...FRIENDSHIP...TOM STEED RESERVOIR AND HUMPHREYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3475 9934 3482 9876 3442 9876 3452 9937 TIME...MOT...LOC 0232Z 269DEG 24KT 3463 9926 $$ MAXWELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 9:06 PM CDT, 13 minutes earlier.
Area forecast discussion, Sep 25, 9:06 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 906 PM CDT TUE SEP 25 2012 .DISCUSSION... UPDATED FORECAST TO ADJUST POPS TO HANDLE BROKEN LINE OF STORMS MOVING INTO CENTRAL OKLAHOMA. STILL BELIEVE THAT STORMS WILL WEAKEN OVER OR JUST WEST OF I-35 CORRIDOR AS THEY MOVE INTO GREATER/DEEPER CIN WHERE WE SEE LOWER DEWPOINTS. MAINLY A WIND EVENT LATE THIS EVENING ACROSS AND WEST OF THE OKC METRO. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 69 90 69 86 / 60 10 20 10 HOBART OK 68 90 69 85 / 60 10 30 20 WICHITA FALLS TX 73 92 70 90 / 50 10 10 10 GAGE OK 64 86 64 81 / 20 20 60 50 PONCA CITY OK 68 82 66 82 / 60 30 50 40 DURANT OK 73 90 70 88 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/25
Hazardous weather outlook, Sep 25, 8:10 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
810 PM CDT TUE SEP 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
810 PM CDT TUE SEP 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS RISK OF SEVERE THUNDERSTORMS THROUGH 1 AM ACROSS
SOUTHWEST...CENTRAL...AND NORTH CENTRAL OKLAHOMA...AND MOST OF
WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA GENERALLY INCLUDES ALL BUT FAR NORTHWEST AND FAR
SOUTHEAST OKLAHOMA.
DISCUSSION...
A MINOR MID LEVEL DISTURBANCE PASSING OVER THE REGION WILL RESULT
IN CONTINUED THUNDERSTORM DEVELOPMENT INTO THE OVERNIGHT HOURS.
THROUGH AT LEAST MIDNIGHT...ENOUGH INSTABILITY AND SHEAR WILL BE
PRESENT TO ALLOW THE DEVELOPMENT OF SEVERE STORMS. AFTER
MIDNIGHT...INSTABILITY IS EXPECTED TO DECREASE SUFFICIENTLY TO
MINIMIZE THE SEVERE WEATHER THREAT.
HAIL SLIGHTLY LARGER THAN QUARTERS AND WIND GUSTS OF 60 TO 70 MPH
WILL BE THE MAIN CONCERNS. FREQUENT LIGHTNING WILL ALSO BE A CONCERN
DUE TO THE POTENTIAL FOR WILDFIRE IGNITION.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY THOUGH
SUNDAY. SEVERE STORMS CANNOT BE RULED OUT THROUGH FRIDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Local storm report, Sep 25, 8:19 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
09/25/2012 M59 MPH CUSTER OK MESONET
&&
FMLocal storm report, Sep 25, 8:22 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 1 SSE HOMESTEAD 36.14N 98.39W
09/25/2012 E2.00 INCH BLAINE OK TRAINED SPOTTER
&&
FMLocal storm report, Sep 25, 8:26 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
826 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM HAIL GILLILAND 33.73N 99.68W
09/25/2012 E1.25 INCH KNOX TX PUBLIC
&&
FMSpecial weather statement, Sep 25, 8:33 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 833 PM CDT TUE SEP 25 2012 OKZ033-034-036-260200- HARMON OK-GREER OK-JACKSON OK- 833 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARMON...SOUTHERN GREER AND NORTHWESTERN JACKSON COUNTIES UNTIL 900 PM CDT... AT 832 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GOULD... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... OLUSTEE...DUKE...GOULD...MARTHA...MCQUEEN AND HESTER. LAT...LON 3480 9981 3482 9939 3449 9937 3452 9983 TIME...MOT...LOC 0132Z 267DEG 25KT 3462 9976 MAXWELL
Special weather statement, Sep 25, 8:51 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 851 PM CDT TUE SEP 25 2012 TXZ084-085-087-088-260215- BAYLOR TX-WILBARGER TX-FOARD TX-KNOX TX- 851 PM CDT TUE SEP 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAYLOR... SOUTHWESTERN WILBARGER...SOUTHEASTERN FOARD AND NORTHEASTERN KNOX COUNTIES UNTIL 915 PM CDT... AT 850 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF GILLILAND...MOVING EAST NORTHEAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... LAKE KEMP. LAT...LON 3383 9964 3398 9932 3375 9918 3366 9956 TIME...MOT...LOC 0150Z 250DEG 15KT 3380 9949 MAXWELL
Local storm report, Sep 25, 8:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT TUE SEP 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 4 WSW WEATHERFORD 35.50N 98.77W
09/25/2012 M61 MPH CUSTER OK MESONET
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 63 min |
| Sep 25, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Sep 25, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major | 47 min |
| Sep 25, 7:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Sep 25, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 63 min |
| Sep 25, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Kiowa and 1 more | 47 min |
| Sep 25, 8:33 PM CDT | Special Weather Statement | OUN | Jackson | 27 min |
| Sep 25, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson, Tillman | 67 min |
| Sep 25, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Cleveland, Comanche, Grady and 8 more | 53 min |
| Sep 25, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Cleveland, Comanche, Garvin, Grady and 5 more | 50 min |
| Sep 25, 10:06 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Sep 25, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 32 min |
| Sep 25, 10:45 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 45 min |
| Sep 25, 11:35 PM CDT | Special Weather Statement | OUN | Garvin, Stephens | 25 min |
| Sep 25, 11:55 PM CDT | Special Weather Statement | OUN | Major | 35 min |
| Sep 26, 12:28 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Lincoln, Logan, Noble, Payne | 32 min |
| Sep 26, 12:33 AM CDT | Special Weather Statement | OUN | Major | 27 min |
| Sep 26, 12:51 AM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Sep 26, 2:23 AM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Sep 26, 3:02 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Sep 26, 3:08 AM CDT | Special Weather Statement | OUN | Bryan | 37 min |
| Sep 26, 4:37 AM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 23 min |
| Sep 26, 5:03 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 42 min |
| Sep 26, 5:24 AM CDT | Special Weather Statement | OUN | Carter | 36 min |
| Sep 26, 5:56 AM CDT | Special Weather Statement | OUN | Carter, Love | 34 min |
| Sep 26, 6:56 AM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| Sep 26, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 58 min |
| Sep 26, 3:47 PM CDT | Special Weather Statement | OUN | Hughes | 28 min |
| Sep 26, 3:54 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 66 min |
| Sep 26, 4:49 PM CDT | Special Weather Statement | OUN | Hughes | 41 min |
| Sep 26, 5:17 PM CDT | Areal Flood Advisory | OUN | Hughes | 3 hr |
| Sep 26, 6:54 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.